How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. David Your Own Question
Dr. David
Dr. David, Board Certified MD
Category: Medical
Satisfied Customers: 45945
Experience:  Board Certified Physician
41363181
Type Your Medical Question Here...
Dr. David is online now

I took an overdose of 28 30ml codiene and 32 paracetamol on

Customer Question

I took an overdose of 28 30ml codiene and 32 paracetamol on Friday. I spent Friday in in intensive care intubated then went to the high dependancy unit and then a normal ward and was discharged yesterday. The doctor saw a red blotched rash on my chest but iv felt fine since. They put me on some antibiotics whilst I was in there just because of the risk of infection from intubation. My liver count was in the 900's but thats bot unusual for me,its been higher due to my drinking which I Av now cut down. I'm just worried because I'm passing blood clots from my back passage and then some times its black. Usually I Av a runny bum if anything! It just reminds me of wen I ad pancreatitis except I don't feel no pain. I know they Av told me my kidneys ain't great but iv took that many overdoses as I suffer with bdp and the overdosing is nothing new to me but it was pretty bad this time
Submitted: 1 year ago.
Category: Medical
Expert:  Dr. David replied 1 year ago.
This is Dr. David
the black stool is from bleeding from your stomach from the overdose.
you have to make sure the black stools stops or else it is a sign you are continuing to bleed.
you don't want your stomach to continue to bleed.
you should let your doctors know you have black stool and then can test it for blood.
you will need to see a GI doctor for an upper endoscopy scope to look down into your stomach to make sure the bleeding stops
medications like Nexium and protonix can help decrease stomach acid to allow your stomach to heal

Related Medical Questions